Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 16, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Apr 14, 2011, 5:20 PM CDT for Jewell County, Mitchell County, Smith County, Kansas. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 14, 2011, 5:20 PM CDT (22:20 UTC)
- Expired
- Apr 14, 2011, 6:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Jewell County, KS, Mitchell County, KS, Smith County, KS
The radar
The Grand Island radar (KUEX), 89 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 5:35 PM CDT | HAIL 1 | Beloit, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 2:10 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.3 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 275 m²/s²
- 0-3 km storm-relative helicity
- 411 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
062
WUUS53 KGID 142220
SVRGID
KSC089-123-183-142300-
/O.NEW.KGID.SV.W.0016.110414T2220Z-110414T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
520 PM CDT THU APR 14 2011
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN JEWELL COUNTY IN NORTH CENTRAL KANSAS...
MITCHELL COUNTY IN NORTH CENTRAL KANSAS...
SOUTHEASTERN SMITH COUNTY IN NORTH CENTRAL KANSAS...
* UNTIL 600 PM CDT
* AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 9 MILES NORTHEAST OF VICTOR...OR 10 MILES SOUTH
OF BELOIT...AND MOVING NORTH AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
BELOIT...ASHERVILLE...SCOTTSVILLE...GLEN ELDER...CAWKER CITY...
RANDALL...JEWELL...IONIA...MANKATO...MONTROSE...ESBON...FORMOSO...
LEBANON AND BELLAIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3947 9849 3956 9848 3956 9855 3980 9872
3987 9795 3921 9795 3921 9832
TIME...MOT...LOC 2220Z 167DEG 32KT 3936 9817
WIND...HAIL <50MPH 1.00IN
$$3 follow-up statements
198
WWUS53 KGID 142234
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
534 PM CDT THU APR 14 2011
KSC089-123-183-142300-
/O.CON.KGID.SV.W.0016.000000T0000Z-110414T2300Z/
SMITH KS-JEWELL KS-MITCHELL KS-
534 PM CDT THU APR 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MITCHELL...
SOUTHERN JEWELL AND SOUTHEASTERN SMITH COUNTIES UNTIL 600 PM CDT...
AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR BELOIT...MOVING NORTH AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
RANDALL...IONIA...JEWELL...FORMOSO...MONTROSE...MANKATO...
BELLAIRE...LEBANON AND ESBON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3947 9849 3956 9848 3956 9855 3980 9872
3987 9795 3921 9795 3921 9832
TIME...MOT...LOC 2234Z 178DEG 50KT 3955 9818
WIND...HAIL <50MPH 1.00IN
$$350
WWUS53 KGID 142239
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
539 PM CDT THU APR 14 2011
KSC089-123-183-142300-
/O.CON.KGID.SV.W.0016.000000T0000Z-110414T2300Z/
SMITH KS-JEWELL KS-MITCHELL KS-
539 PM CDT THU APR 14 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MITCHELL...
SOUTHERN JEWELL AND SOUTHEASTERN SMITH COUNTIES UNTIL 600 PM CDT...
AT 536 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR BELOIT...
MOVING NORTH AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
SCOTTSVILLE...GLEN ELDER...CAWKER CITY...RANDALL...JEWELL...
IONIA...MANKATO...MONTROSE...FORMOSO...ESBON...LEBANON AND
BELLAIRE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3947 9849 3956 9848 3956 9855 3980 9872
3987 9795 3921 9795 3921 9832
TIME...MOT...LOC 2239Z 171DEG 43KT 3950 9812
WIND...HAIL <50MPH 1.00IN
$$381
WWUS53 KGID 142257
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
557 PM CDT THU APR 14 2011
KSC089-123-183-142307-
/O.EXP.KGID.SV.W.0016.000000T0000Z-110414T2300Z/
SMITH KS-JEWELL KS-MITCHELL KS-
557 PM CDT THU APR 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR MITCHELL...SOUTHERN JEWELL AND
SOUTHEASTERN SMITH COUNTIES WILL EXPIRE AT 600 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO
WATCH REMAINS IN EFFECT.
LAT...LON 3947 9849 3956 9848 3956 9855 3980 9872
3987 9795 3921 9795 3921 9832
TIME...MOT...LOC 2257Z 171DEG 43KT 3971 9816
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 2:25 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Apr 14, 2:25 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
225 PM CDT THU APR 14 2011
.SHORT TERM...TONIGHT THROUGH 12Z SATURDAY. SUFFICE IT TO SAY THERE
IS NOT A PERFECT WAY TO HANDLE THIS FORECAST. LOTS OF CONCERNS TO
DEAL WITH...WITH THE FIRST CONCERN SURROUNDING CHANCES OF
CONVECTION. AFTERNOON SURFACE ANALYSIS PLACED A SURFACE LOW ACROSS
PARTS OF SOUTH CENTRAL KANSAS. ALONG AND AHEAD OF THE THE LOW
SBCAPE VALUES HAVE CLIMBED INTO THE 1000-1500 J/KG RANGE IN CENTRAL
AND SOUTHERN KANSAS...WITH LESSER VALUES NEAR 500 J/KG INTO NORTH
CENTRAL KANSAS. A FEW THUNDERSTORMS CONTINUE INTO SOUTH CENTRAL
NEBRASKA EARLY THIS AFTERNOON IN AN AREA OF STRONG WARM AIR
ADVECTION. THE MAIN QUESTION INITIALLY IS THE SEVERE WEATHER THREAT
AS THE SURFACE LOW CONTINUES TO MIGRATE NORTH THIS AFTERNOON. 0-1KM
MLCAPE VALUES RISE TO NEAR 1000 J/KG IN THE FAR SOUTHEAST PORTION OF
THE FORECAST AREA LATE THIS AFTERNOON...AND THAT COMBINED WITH 0-6KM
BULK SHEAR VALUES OF 35 TO 45 KTS COULD LEAD TO A FEW STRONG TO
SEVERE THUNDERSTORMS LATE THIS AFTERNOON INTO THE EARLY EVENING.
RAIN CHANCES COULD BE A LITTLE TRICKY THIS EVENING WITH MORE STORMS
POTENTIALLY DEVELOPING ALONG THE NORTH AND EASTERN PARTS OF THE
SURFACE LOW...BUT IF THE LOW LIFTS FAR ENOUGH NORTH...A DRY SLOT
COULD WORK INTO PARTS OF THE SOUTH AND EAST. OVERALL...FAIRLY HIGH
POPS CONTINUE TO LOOK WARRANTED THIS EVENING...THOUGH IT MAY NOT BE
A TOTAL RAIN OUT IN THE EAST IF THE DRIER AIR RIDES NORTH. THE
PRECIPITATION CHANCES CONTINUE TONIGHT INTO FRIDAY AS THE LOW MOVES
ACROSS THE REGION. COLDER AIR GRADUALLY SLIDES INTO WESTERN
PORTIONS OF THE FORECAST AREA AFTER MIDNIGHT...BUT IT IS SLOW TO
SPREAD EAST. THERE IS ALSO STILL SOME DISAGREEMENT BETWEEN THE
LATEST NAM AND GFS IN HOW FAST THE COLD AIR ARRIVES...SO CONFIDENCE
IN SNOW AMOUNTS IS NOT VERY HIGH. THE GENERAL THOUGHT IS THAT THE
SNOW SHOULD BE FAIRLY WET...AND THAT SHOULD KEEP RATIOS LOW...AND
WITH SURFACE TEMPERATURES IN THE LOWER TO MID 30S THAT MAY ALSO KEEP
THE SNOW FROM BECOMING MUCH OF A PROBLEM ON THE ROADS UNLESS THE
PRECIPITATION RATE IS ENOUGH TO OVERCOME THE RELATIVELY WARM SURFACE
TEMPERATURES. IN THE END...DECIDED TO NOT CHANGE THE GOING SNOW
AMOUNTS VERY MUCH SINCE OVERALL CONFIDENCE IS LOW AND THAT ARE JUST
TOO MANY INTANGIBLES IN PLACE THAT COULD IMPACT THE AMOUNTS. THINK
THE CURRENT AMOUNTS ARE REASONABLE...AND WOULD RATHER STAY WITH A
CONSISTENT MESSAGE AT THIS POINT.
WIND MAY TURN OUT TO BE THE MAIN PROBLEM FOR MOST AREAS AS THE LOW
CONTINUES TO DEEPEN AND THE PRESSURE GRADIENT TIGHTENS. THE
STRONGEST CORRIDOR OF WINDS STILL APPEARS TO BE IN THE SOUTH AND
WEST. THE SURFACE PRESSURE GRADIENT WILL BE THE MOST INTENSE
THERE...AND IF THE NAM IS CORRECT WINDS WILL RAMP UP QUICKLY THERE
THIS EVENING. THE LATEST NAM NUMERICAL GUIDANCE SUGGESTS WINDS IN
THE FAR WEST...ROUGHLY WEST OF A LINE FROM LEXINGTON TO PLAINVILLE
COULD SEE WINDS APPROACH HIGH WIND WARNING CRITERIA THIS
EVENING..AND AFTER SOME DISCUSSION WITH WFO GOODLAND...OPTED TO GO
AHEAD AND START THE HIGH WIND WARNING IN THE FAR WEST THIS EVENING
TO COVER THAT POTENTIAL. FARTHER EAST...WILL CONTINUE WITH THE WIND
ADVISORY...EXCEPT IN THE FAR SOUTHEAST WHERE THE PROXIMITY OF THE
LOW WILL LIKELY KEEP WINDS MUCH LIGHTER. AS THE LOW MOVES EAST ON
FRIDAY...THE STRONGER WINDS SPREAD INTO THE AREA BEHIND IT. THE
STEEPEST LOW LEVEL LAPSE RATES DEVELOP ACROSS THE SOUTHWEST ON
FRIDAY...AND 12Z NAM BUFR SOUNDINGS SHOW GUST POTENTIAL TO AT LEAST
50 KTS. THE NAM NUMERICAL GUIDANCE ALSO HIGHLIGHTS SOUTH AND WEST
PORTIONS OF THE FORECAST AREA...SO WILL SPREAD THE HIGH WIND WARNING
A FEW COUNTIES EAST...BUT WILL NOT TAKE IT MUCH FARTHER EAST THAN
KEARNEY AND FRANKLIN IN SOUTH CENTRAL NEBRASKA. THERE IS SOME
POTENTIAL THAT THE STRONGER WINDS COULD DEVELOP EAST OF THE HIGH
WIND WARNING AREA...BUT FOR NOW WANTED TO FOCUS ON THE MOST LIKELY
LOCATION...AND WILL LET THE LATER SHIFTS ASSESS IF THE EAST NEEDS TO
BE ADDED TO THE WARNING.
ONE THING TO NOTE REGARDING HEADLINES...CURRENTLY THE FOCUS IS ON
THE WIND...BUT IF THE SNOW TURNS OUT TO BE MORE OF A PROBLEM...SOME
OF THE WIND HEADLINES COULD NEED TO BE ADJUSTED TO WINTER
HEADLINES.
.LONG TERM...STARTING 12Z SATURDAY. PRIMARY FORECAST CONCERNS CENTER
UPON CHANCES FOR PRECIPITATION. LONG TERM MODEL GUIDANCE SUGGESTS
THE MID AND UPPER LEVEL FLOW WILL TURN QUASI-ZONAL THROUGH MUCH OF
THE EXTENDED FORECAST PERIOD...WITH SEVERAL MID LEVEL
PERTURBATIONS TRAVELING THROUGH THE MEAN FLOW. QPF FIELDS FROM THE
MEAN SREF...NAM...EC AND OPERATIONAL GFS ARE ALL OVER THE PLACE
WITH PLACEMENT OF LIGHT PRECIPITATION SUNDAY AND MONDAY. GIVEN
THERE IS NO CLEAR AGREEMENT BETWEEN LONG TERM MODEL GUIDANCE...NOR
DOES THE KINEMATIC FORCING WITH ANY OF THESE SUBTLE PERTURBATIONS
LOOK OVERLY IMPRESSIVE...WILL LEAVE SATURDAY THROUGH MONDAY DRY
FOR NOW. IT IS POSSIBLE SOME LIGHT RAIN WILL BE OBSERVED SOMEWHERE
OVER THE CWA SUNDAY AND MONDAY...BUT WILL HOLD OFF AND FINE TUNE
THESE TWO DAYS AS THEY DRAW CLOSER. THE OPERATIONAL GFS...EC AND
GFS ENSEMBLE MEAN ALL ADVERTISE A MORE SIGNIFICANT MID LEVEL SHORT
WAVE PUSHING ACROSS THE CENTRAL PLAINS TUESDAY AND TUESDAY
NIGHT...WITH PLENTY OF MID LEVEL WAA AND DPVA TO PROMOTE WIDE-
SPREAD RAIN ACROSS THE AREA. THE OPERATIONAL GFS AND EC ALSO
INDICATE NEXT TO NO DEEP LAYER MUCAPE WITH THIS MID WEEK
SYSTEM...SO WILL KEEP THE PRECIPITATION AS STRATIFORM RAIN...WITH
QPF FIELDS INDICATING RAIN AMOUNTS IN EXCESS OF AN INCH COULD BE
OBSERVED FROM THE MID WEEK SYSTEM. YET ANOTHER MID LEVEL SHORT
WAVE IS FORECAST BY THE EC AND OPERATIONAL GFS DURING THE LATE
PART OF NEXT WEEK. WILL GO AHEAD AND MAINTAIN LOW-END POPS ACROSS
THE CWA FOR LATE NEXT WEEK TO ACCOUNT FOR THIS FEATURE.
LOW LEVEL CAA AND LINGERING CLOUDS ON SATURDAY WILL LIKELY KEEP
TEMPERATURES DOWN...AND GUIDANCE DOES NOT SEEM TOO FAR OFF WITH
HIGHS IN THE 50S FOR THE MOST PART...PERHAPS LOW 60S ACROSS OUR
KANSAS COUNTIES. LOW LEVEL RETURN FLOW AND WAA WILL ALLOW FOR
SLIGHTLY WARMER WEATHER ON MONDAY BEFORE THE NEXT LOW LEVEL
BAROCLINIC ZONE CLEARS THE AREA MONDAY THUS ALLOWING FOR ANOTHER
COOL DOWN. COOL TEMPERATURES TO CONTINUE ON TUESDAY WITH THE
EXTENSIVE CLOUD COVER AND PRECIPITATION CURRENTLY FORECAST. FINISHED
UP THE FORECAST WITH TEMPERATURES REBOUNDING INTO THE 50S LATE NEXT
WEEK.
ONE FINAL NOTE...THE LOW LEVEL BAROCLINIC ZONE WHICH IS FORECAST TO
CLEAR THE AREA MONDAY IS ALSO EXPECTED TO BRING AN INCREASING LOW
LEVEL PGF MONDAY INTO MONDAY NIGHT AS PRESSURE RISES POST-FROPA
COMMENCE. WENT AHEAD AND KEPT WINDS ON THE BREEZY SIDE MONDAY AND
MONDAY NIGHT AS A RESULT.
&&
.PREV DISCUSSION... /ISSUED 1226 PM CDT THU APR 14 2011/
AVIATION...18Z KGRI TAF. MVFR CONDITIONS TO CONTINUE AT KGRI
THROUGH MUCH OF THIS AFTERNOON...WITH IFR TO LIFR CONDITIONS
EXPECTED LATER TODAY THROUGH THE END OF THE CURRENT TAF PERIOD. KUEX
INDICATES ISOLATED TO SCATTERED CONVECTION APPROACHING KGRI FROM
THE SOUTH. CONVECTION WILL REMAIN POSSIBLE AT THE TERMINAL THROUGH
THIS AFTERNOON BEFORE DIMINISHING THIS EVENING AS INSTABILITY
ACROSS THE AREA ALSO DIMINISHES. STRATUS AND RAIN ARE THEN EXPECTED TO
OVERTAKE THE AREA THIS EVENING THROUGH THE END OF THE TAF
PERIOD...WITH CEILINGS NEAR 400FT AGL CURRENTLY FORECAST. LIGHT
SNOW MAY ALSO MIX IN FRIDAY MORNING AS THE LOWER TROPOSPHERIC
COLUMN COOLS TO LEVELS NEAR OR BELOW FREEZING. CERTAINLY THE MAJOR
WEATHER STORY FOR THIS TAF PERIOD WILL BE THE LOW LEVEL WIND
FIELD. SURFACE WINDS WILL REMAIN FROM THE EAST/NORTHEAST THROUGH THE
EARLY PART OF THE TAF...WITH SURFACE WINDS TRANSITIONING TO MORE
OF A NORTHERLY DIRECTION BY THE END OF THE TAF PERIOD. THE
APPROACH OF A SURFACE LOW FROM OKLAHOMA AND KANSAS WILL PRESENT AN
INCREASING LOW LEVEL PGF. THIS INCREASING LOW LEVEL PGF WILL
PRESENT SUSTAINED SURFACE WINDS IN EXCESS OF 30KTS THROUGH MUCH OF
THE TAF PERIOD...WITH GUSTS TO NEAR 40KTS ALSO POSSIBLE AT TIMES.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 9 PM CDT FRIDAY FOR NEZ039>041-046>049-
062>064-075>077-085>087.
HIGH WIND WARNING FROM 6 AM TO 9 PM CDT FRIDAY FOR NEZ061-074-
084.
WIND ADVISORY UNTIL 6 AM CDT FRIDAY FOR NEZ061-074-084.
HIGH WIND WARNING FROM 7 PM THIS EVENING TO 9 PM CDT FRIDAY FOR
NEZ060-072-073-082-083.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR NEZ060-072-073-082-
083.
KS...HIGH WIND WARNING FROM 6 AM TO 9 PM CDT FRIDAY FOR KSZ006-007-
018-019.
HIGH WIND WARNING FROM 7 PM THIS EVENING TO 9 PM CDT FRIDAY FOR
KSZ005-017.
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ005-017.
&&
SHORT TERM...KING
LONG TERM/AVIATION...BRYANTHazardous weather outlook, Apr 14, 3:04 PM CDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 304 PM CDT THU APR 14 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 151200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 304 PM CDT THU APR 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A POWERFUL UPPER LEVEL LOW PRESSURE SYSTEM WILL IMPACT THE OUTLOOK AREA TODAY INTO TONIGHT. REGARDING THUNDERSTORMS...AT LEAST ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA INTO THIS EVENING. LOCATIONS GENERALLY SOUTH OF HIGHWAY 6 WILL HAVE SLIGHT RISK OF STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON INTO THIS EVENING...CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS...AND DAMAGING WIND GUSTS TO 60 MPH. AN ISOLATED TORNADO CANNOT BE RULED OUT ACROSS PARTS OF NORTH CENTRAL KANSAS IN THE VICINITY OF A STRONG SURFACE LOW PRESSURE SYSTEM. REGARDING WINDS...STRONG WINDS ARE EXPECTED TONIGHT ACROSS MUCH OF THE OUTLOOK AREA. WIND ADVISORIES AND HIGH WIND WARNINGS ARE IN PLACE ACROSS MUCH OF THE OUTLOOK AREA...PLEASE REFER TO THESE PRODUCTS FOR ADDITIONAL DETAILS. FINALLY...AS COLDER AIR RUSHES INTO THIS STORM SYSTEM...SLUSHY SNOW ACCUMULATIONS ARE POSSIBLE LATE TONIGHT MAINLY FOR LOCATIONS WEST OF A LINE FROM ORD NEBRASKA TO PHILLIPSBURG KANSAS. AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE BY SUNRISE FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ON FRIDAY...VERY STRONG NORTHWEST WINDS WILL OVERSPREAD THE OUTLOOK AREA...BEFORE GRADUALLY SUBSIDING FRIDAY NIGHT. PLEASE REFER TO THE LATEST WIND ADVISORY AND HIGH WIND WARNING PRODUCT FOR FURTHER DETAILS. SLUSHY SNOW ACCUMULATION IS ALSO POSSIBLE FRIDAY INTO FRIDAY EVENING...WITH AN ADDITIONAL 1 TO 2 INCHES FORECAST MAINLY FOR LOCATIONS NORTH OF A LINE FROM KEARNEY TO GENEVA NEBRASKA. STORM TOTAL SNOWFALL ACCUMULATIONS OF AROUND 3 INCHES ARE POSSIBLE MAINLY IN THE DAWSON...SHERMAN AND VALLEY COUNTY AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON INTO THIS EVENING...MAINLY FOR AREAS SOUTHEAST OF HIGHWAY 6. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, Apr 14, 4:41 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
441 PM CDT THU APR 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL SMITH CENTER 39.78N 98.78W
04/14/2011 E1.00 INCH SMITH KS PUBLIC
&&
GUERREROLocal storm report, Apr 14, 5:02 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
502 PM CDT THU APR 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 4 N MANKATO 39.85N 98.21W
04/14/2011 E0.88 INCH JEWELL KS PUBLIC
&&
WESELYSpecial weather statement, Apr 14, 5:04 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
504 PM CDT THU APR 14 2011
KSZ019-142230-
MITCHELL KS-
504 PM CDT THU APR 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR MITCHELL COUNTY UNTIL 530 PM
CDT...
AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BARNARD...OR 20 MILES SOUTH OF BELOIT...
MOVING NORTH AT 45 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BELOIT...
VICTOR...
GLEN ELDER...
CAWKER CITY...
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3921 9834 3954 9849 3956 9848 3956 9809
3921 9794
TIME...MOT...LOC 2204Z 161DEG 38KT 3922 9816Local storm report, Apr 14, 5:09 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
509 PM CDT THU APR 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM HAIL 6 N OSBORNE 39.53N 98.70W
04/14/2011 E0.88 INCH OSBORNE KS LAW ENFORCEMENT
&&
GUERREROLocal storm report, Apr 14, 5:12 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
512 PM CDT THU APR 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL PORTIS 39.56N 98.69W
04/14/2011 E1.00 INCH OSBORNE KS LAW ENFORCEMENT
&&
WESELYSpecial weather statement, Apr 14, 5:19 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
519 PM CDT THU APR 14 2011
NEZ086-087-142245-
NUCKOLLS NE-THAYER NE-
519 PM CDT THU APR 14 2011
...SIGNIFICANT WEATHER ADVISORY FOR NUCKOLLS AND THAYER COUNTIES
UNTIL 545 PM CDT...
AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GILEAD
TO NELSON...AND MOVING NORTHWEST AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
NELSON...
OAK...
BELVIDERE...
CARLETON...
DAVENPORT...
LAT...LON 4002 9740 4000 9806 4020 9825 4032 9825
4031 9740
TIME...MOT...LOC 2218Z 156DEG 11KT 4019 9741 4020 9816
SRThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 4:49 AM CDT | Wind Advisory | GID | Phillips, Rooks | 40 hr |
| Apr 14, 1:54 PM CDT | Special Weather Statement | GID | Jewell | 36 min |
| Apr 14, 1:57 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Smith | 33 min |
| Apr 14, 2:16 PM CDT | Severe Thunderstorm Warning | GID | Phillips | 44 min |
| Apr 14, 2:21 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Smith | 39 min |
| Apr 14, 2:31 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 29 min |
| Apr 14, 2:37 PM CDT | Severe Thunderstorm Warning | GID | Smith | 23 min |
| Apr 14, 2:44 PM CDT | High Wind Warning | GID | Jewell, Mitchell, Osborne, Phillips, Rooks, Smith | 30 hr |
| Apr 14, 3:42 PM CDT | Special Weather Statement | GID | Rooks | 33 min |
| Apr 14, 4:13 PM CDT | Special Weather Statement | GID | Rooks | 47 min |
| Apr 14, 4:18 PM CDT | Special Weather Statement | GID | Jewell, Smith | 27 min |
| Apr 14, 4:30 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell, Osborne, Smith | 30 min |
| Apr 14, 4:41 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Smith | 49 min |
| Apr 14, 4:56 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Smith | 24 min |
| Apr 14, 5:04 PM CDT | Special Weather Statement | GID | Mitchell | 26 min |
| Apr 14, 5:18 PM CDT | Severe Thunderstorm Warning | GID | Phillips, Smith | 27 min |
| Apr 14, 5:33 PM CDT | Tornado Warning | GID | Phillips | 27 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.